Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Brownsville, TX

March 12, 2007Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Mar 12, 2007, 12:21 PM CDT for Cameron County, Texas. It was in force for 114 min. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2007, 12:21 PM CDT (17:21 UTC)
Expired
Mar 12, 2007, 2:15 PM CDT
In force
114 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 12:40 PM CDTFLASH FLOODBrownsville, TX3 TO 4 FEET OF WATER ON PALM BLVD
Mar 12, 12:46 PM CDTFLASH FLOOD1 Ne Brownsville, TX1 TO 2 INCHES OF RAINFALL IN ABOUT AN HOUR
Mar 12, 12:50 PM CDTFLASH FLOOD1 N Brownsville, TXNUMEROUS STREETS AND ROADS UNDER 2 FEET OF WATER. GUSTY WINDS.
Mar 12, 12:50 PM CDTFLASH FLOODRancho Viejo, TX4.15 INCHES OR RAINFALL ON THE GOLF COURSE AT RANCHO VIEJO. RAINFALL INCREASING AGAIN.
Mar 12, 1:05 PM CDTFLASH FLOOD3 Se Rancho Viejo, TXUS77 AND MORRISON ROAD EXIT UNDER 3 FEET OF WATER, BROWNSVILLE PD DIVERTING TRAFFIC
Mar 12, 1:05 PM CDTHEAVY RAIN 2Brownsville, TX2 INCHES OF RAIN IN AN HOUR ALONG THE RIO GRANDE
Mar 12, 1:45 PM CDTFLASH FLOODE Brownsville, TX40 TO 50 CARS STALLED ALONG BOCA CHICA BLVD. WATER OVER WHEEL WELLS IN SOME PLACES.
Mar 12, 2:17 PM CDTFLASH FLOOD2 W Los Fresnos, TXNWS EMPLOYEE REPORTS 6.94 INCHES OF RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 121722
FFWBRO
TXC061-121915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1221 PM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF BROWNSVILLE...

* UNTIL 215 PM CDT

* AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED   FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 
RAINFALL RATES ARE ESTIMATED AT 2 INCHES PER HOUR OVER EASTERN 
CAMERON COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOS
  FRESNOS...LAGUNA VISTA AND LAGUNA HEIGHTS

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 2597 9756 2588 9743 2606 9723 2636 9738
      2629 9757

$$

53
1 follow-up statement
000 
WGUS74 KBRO 121825
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
123 PM CDT MON MAR 12 2007

TXC061-121915-
CAMERON TX-
123 PM CDT MON MAR 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
CENTRAL CAMERON COUNTY...

AT 117 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS 
PRODUCING FLASH FLOODING OVER THE WARNED AREA. TRAINED SPOTTERS FROM 
BROWNSVILLE TO RANCHO VIEJO HAVE REPORTED BETWEEN 2 TO 4 INCHES OF 
RAINFALL IN ONE HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYVIEW.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2597 9756 2588 9743 2606 9723 2636 9738
      2629 9757

$$

53

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 8:27 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Mar 12, 8:27 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 AM CDT MON MAR 12 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS IN ADVANCE OF A
MID-LEVEL LOW PRESSURE SYSTEM OVER WEST TEXAS. STORM PREDICTION
CENTER HAS PLACED DEEP SOUTH TEXAS IN A GENERAL THUNDERSTORM RISK
TODAY...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TOMORROW.
GIVEN THE UNCERTAINTIES SURROUNDING THE FUTURE MOVEMENT OF THE
MID-LEVEL LOW PRESSURE SYSTEM...WILL NOT INCLUDE SLIGHT RISK OF
SEVERE WEATHER IN ZONE FORECAST PACKAGE AT THIS TIME. NO GRID
ADJUSTMENTS MADE.
&&

.MARINE...AT 7 AM BUOY 19 REPORTED NORTH WINDS AT 16 KNOTS WITH
GUSTS TO 23 KNOTS AND SEAS AT 5 FEET WITH A 6 SECOND PERIOD.
MODERATE SOUTHEASTERLY WINDS WILL PREVAIL OVER THE MARINE AREAS FOR
THE NEXT FEW DAYS. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER
NORTHERN MEXICO WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE
MARINE AREAS AT TIMES FOR THE NEXT FEW DAYS. THUNDERSTORMS MAY
PRODUCE FREQUENT LIGHTNING, GUSTY WINDS, AND HEAVY RAINFALL. WINDS
AND SEAS WILL BE HIGHER IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. A
COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON FRIDAY SHIFTING THE
WINDS FROM THE SOUTHEAST TO THE NORTHEAST. WINDS AND SEAS WILL
INCREASE IN THE WAKE OF THE FRONT AND A SMALL CRAFT ADVISORY IS
LIKELY OVER THE MARINE AREAS FRIDAY AFTERNOON THROUGH SATURDAY.
&&

.AVIATION...MVFR TO IFR CONDITIONS ARE OCCURRING AT THE REGIONAL
AIRPORTS. THE LOWERED CONDITIONS ARE DUE TO REDUCED VISIBILITIES AND
CEILINGS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS
AND THUNDERSTORMS OVER THE CWA AT TIMES FOR THE NEXT FEW DAYS.
SHOWERS AND THUNDERSTORMS MAY RESULT IN TEMPORARY REDUCED CEILINGS
OR VISIBILITIES. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY
WINDS, AND MODERATE TO HEAVY RAINFALL. THEREFORE VFR TO IFR
CONDITIONS WILL OCCUR OVER THE REGIONAL AERODROMES DURING THE NEXT
24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  64  77  65 /  60  70  70  50
BROWNSVILLE          78  65  80  68 /  60  70  70  50
HARLINGEN            77  64  81  65 /  60  70  70  50
MCALLEN              78  66  81  67 /  60  70  60  40
RIO GRANDE CITY      76  63  81  66 /  60  70  60  40
SOUTH PADRE ISLAND   74  64  75  66 /  60  70  70  50
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION...MARTIN/63
HMT/MESO...VEGA
Hazardous weather outlook, Mar 12, 11:20 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1120 AM CDT MON MAR 12 2007

TXZ248>257-131100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1120 AM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHWEST TEXAS WILL PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP
SOUTH TEXAS INCLUDING THE ADJACENT COASTAL WATERS. SOME STORMS
WILL PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...SMALL HAIL AND
POSSIBLY WATER SPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING
AS THE UPPER LOW SLOWLY MOVES EAST. MODERATE TO STRONG NORTH WINDS
IN THE WAKE OF A FRONT EARLY FRIDAY WILL BUILD SEAS WITH SMALL
CRAFT ADVISORIES POSSIBLE THROUGH SATURDAY..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 12, 10:45 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1045 AM CDT MON MAR 12 2007

TXZ254>257-121700-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1045 AM CDT MON MAR 12 2007

...STRONG THUNDERSTORMS AFFECTING CAMERON AND WILLACY COUNTY...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST CAMERON
COUNTY...SOUTHEAST WILLACY COUNTY...AND THE ADJACENT WATERS OF THE
LAGUNA MADRE. THESE THUNDERSTORMS ARE MOVING NORTH-NORTHEAST AT
AROUND 23 MILES PER HOUR...AND RECENTLY PRODUCED PEA-SIZED HAIL
AND WIND GUSTS OF AROUND 45 MILES PER HOUR IN THE VICINITY OF
ARROYO CITY.

SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG...WILL CONTINUE
TO DEVELOP OVER CAMERON AND WILLACY COUNTY THROUGH THE LATE MORNING
AND EARLY AFTERNOON HOURS.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:41 AM CDTSpecial Marine WarningBRO34 min
Mar 12, 11:03 AM CDTSpecial Marine WarningBRO27 min
Mar 12, 11:48 AM CDTSpecial Marine WarningBRO27 min
Mar 12, 1:41 PM CDTFlash Flood WarningBROCameron2 hr
Mar 12, 1:50 PM CDTFlash Flood WarningBROCameron115 min
Mar 12, 2:11 PM CDTSpecial Marine WarningBRO94 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.